Alert archive / Arizona / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 13, NWS Phoenix, AZ

April 23, 2005La Paz County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Apr 23, 2005, 6:11 PM MST for La Paz County, Arizona. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2005, 6:11 PM MST (01:11 UTC)
Expired
Apr 23, 2005, 7:00 PM MST
In force
49 min
Issued by
NWS Phoenix, AZ
Area
Counties, with a storm outline in the text

County La Paz County, AZ

The radar

The Yuma radar (KYUX), 182 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPSR 240112
SVRPSR
AZC012-240200-
/O.NEW.KPSR.SV.W.0013.050424T0111Z-050424T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
611 PM MST SAT APR 23 2005

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

* UNTIL 700 PM MST

* AT 604 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND   
  DAMAGING WINDS IN EXCESS OF 60 MPH. IN ADDITION...A MOTORIST 
  DRVING ON INTERSTATE 10 ALSO REPORTED SEEING A FUNNEL CLOUD NEAR
  QUARTZSITE. THIS STORM WAS LOCATED 23 MILES SOUTH OF BOUSE...OR 
  ABOUT 37 MILES SOUTH OF PARKER...AND MOVING NORTH AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO AFFECT QUARTZSITE AND BRENDA.

DENSE BLOWING DUST IS POSSIBLE WITH THIS SEVERE STORM. VISIBILITIES
MAY BE REDUCED AT TIMES TO NEAR ZERO...MAKING FOR VERY DANGEROUS
DRIVING CONDITIONS. BE SURE TO SLOW DOWN IF DENSE BLOWING DUST IS
ENCOUNTERED AND LEAVE PLENTY OF ROOM BETWEEN YOU AND THE CAR AHEAD OF
YOU.

LAT...LON 3362 11423 3355 11403 3460 11348 3470 11379

$$

ESTLE
1 follow-up statement
000 
WWUS55 KPSR 240149
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
648 PM MST SAT APR 23 2005

AZC012-240158-
/O.CAN.KPSR.SV.W.0013.000000T0000Z-050424T0200Z/
LA PAZ AZ-
648 PM MST SAT APR 23 2005

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LA PAZ COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORMS THAT WERE EARLIER PRESENT OVER CENTRAL LA 
PAZ COUNTY HAD DECREASED CONSIDERABLY IN STRENGTH SINCE ABOUT 640 
PM. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR THAT AREA HAS 
BEEN CANCELLED. 

ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP THE REST OF THIS 
EVENING OVER PARTS OF WESTERN ARIZONA. 

LAT...LON 3362 11423 3355 11403 3460 11348 3470 11379

$$

ESTLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:30 PM MST, 2 hours 41 minutes earlier.

Area forecast discussion, Apr 23, 3:30 PM MST, 2 hours 41 minutes before
AZZ020>028-CAZ030>033-240545-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
330 PM MST SAT APR 23 2005

SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS SOUTHERN CALIFORNIA
AND ARIZONA TONIGHT. THIS SYSTEM WILL BRING WINDY WEATHER TO THE
ENTIRE AREA...AND SCATTERED SHOWERS AND THUNDERSTORMS WITH AREAS OF
BLOWING DUST MAINLY EAST OF THE LOWER COLORADO RIVER AND ESPECIALLY
TO SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA THROUGH
TONIGHT. THEN...COOLER AND BREEZY TO WINDY WEATHER IS EXPECTED BEHIND
THIS SYSTEM SUNDAY. DRY AND WARMER WEATHER IS EXPECTED BY MONDAY
THROUGH WEDNESDAY AS HIGH PRESSURE ALOFT FROM THE PACIFIC MOVES EAST
OVER THE SOUTHWESTERN UNITED STATES. ANOTHER PACIFIC LOW PRESSURE
SYSTEM IS EXPECTED TO BRING COOLER AND BREEZY TO WINDY WEATHER WITH
A CHANCE OF SHOWERS BY THURSDAY NIGHT INTO FRIDAY.

&&

.DISCUSSION...
TEMPERATURES WERE GENERALLY 5 TO 7 DEGREES WARMER AND DEW POINT
TEMPERATURES 20 TO 30 DEGREES HIGHER ALONG THE LOWER COLORADO RIVER
VALLEY INCLUDING YUMA EASTWARD ACROSS SOUTH-CENTRAL ARIZONA
INCLUDING THE GREATER PHOENIX AREA AT MID AFTERNOON TODAY COMPARED
WITH THE SAME TIME YESTERDAY. ISOLATED SHOWERS AND THUNDERSTORMS
DEVELOPED OVER THIS AREA DURING THE AFTERNOON. MEANWHILE...MID AND
HIGH LEVEL CLOUDINESS FROM THE SOUTH MOVED OVER SOUTHEAST CALIFORNIA
RESULTING IN TEMPERATURES THAT WERE 2 OR 3 DEGREES COOLER AT MID
AFTERNOON TODAY COMPARED WITH THE SAME TIME YESTERDAY. AND DEW POINT
TEMPERATURES WERE 10 TO 20 DEGREES HIGHER THERE.

A LOW PRESSURE SYSTEM THAT WAS JUST OFF THE NORTHERN BAJA CALIFORNIA
COAST AT MID AFTERNOON TODAY WILL MOVE NORTHEAST ACROSS SOUTHERN
CALIFORNIA AND ARIZONA TONIGHT. THIS SYSTEM WILL BRING WINDY WEATHER
TO THE ENTIRE AREA AND A CHANCE OF SHOWERS AND THUNDERSTORMS WITH
AREAS OF BLOWING DUST MAINLY EAST OF THE LOWER COLORADO RIVER VALLEY
AND ESPECIALLY TO SOUTH-CENTRAL ARIZONA LATE THIS AFTERNOON AND
TONIGHT.

MAIN CONCERN FOR THE SHORT TERM FORECAST IS THE INCREASING
THUNDERSTORMS WITH BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND AREAS
OF BLOWING DUST ESPECIALLY IN SOUTH-CENTRAL ARIZONA THROUGH TONIGHT.
THE WIND WITH SOME THUNDERSTORMS COULD BECOME MARGINALLY SEVERE.
ALTHOUGH NOT MENTIONED IN THE FORECAST...SMALL HAIL IS ALSO
POSSIBLE. ALSO...WINDS MAY REACH MARGINAL LEVELS FOR WIND ADVISORY
CRITERIA IN SOUTHEAST CALIFORNIA AND FAR SOUTHWEST ARIZONA THIS
EVENING.

COOLER AND BREEZY TO WINDY WEATHER IS EXPECTED BEHIND THIS SYSTEM
SUNDAY...AND THERE IS A SLIGHT CHANCE OF SHOWERS AND AFTERNOON
THUNDERSTORMS OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA.

DRY AND WARMER WEATHER IS EXPECTED BY MONDAY THROUGH WEDNESDAY AS
HIGH PRESSURE ALOFT FROM THE PACIFIC MOVES EAST OVER THE SOUTHWESTERN
UNITED STATES.

ANOTHER PACIFIC LOW PRESSURE SYSTEM IS EXPECTED TO BRING COOLER AND
BREEZY TO WINDY WEATHER WITH A CHANCE OF SHOWERS BY THURSDAY NIGHT
INTO FRIDAY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.
CA...NONE.

&&

ELLIS

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 5:01 PM MSTSevere Thunderstorm WarningPSRLa Paz, Yuma48 min
Apr 23, 5:56 PM MSTSevere Thunderstorm WarningPSRMaricopa34 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.